Alert archive / North Dakota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 4, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Apr 28, 2006, 4:58 PM CDT for LaMoure County, North Dakota. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2006, 4:58 PM CDT (21:58 UTC)
- Expired
- Apr 28, 2006, 5:47 PM CDT
- In force
- 49 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County LaMoure County, ND
The radar
The Aberdeen radar (KABR), 108 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 4:58 PM CDT | HAIL 0.88 | La Moure, ND | SHERIFF AT LAMOURE REPORTED NICKEL AND DIME SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 10.0 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 282159 SVRBIS NDC045-282300- /O.NEW.KBIS.SV.W.0004.060428T2158Z-060428T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 458 PM CDT FRI APR 28 2006 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN LAMOURE COUNTY IN SOUTHEAST NORTH DAKOTA... * UNTIL 600 PM CDT * AT 455 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTH OF VERONA TO LA MOURE...OR ALONG A LINE EXTENDING FROM 41 MILES SOUTHEAST OF JAMESTOWN TO 40 MILES SOUTHEAST OF JAMESTOWN...AND MOVING SOUTHEAST AT 5 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... LA MOURE AROUND 500 PM CDT... VERONA AROUND 600 PM CDT... SEVERE THUNDERSTORMS CAN AND SOMETIMES DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED WARNING. FOR YOUR PROTECTION...MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4654 9804 4640 9838 4629 9841 4628 9804 $$ TWH
2 follow-up statements
000 WWUS53 KBIS 282226 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 520 PM CDT FRI APR 28 2006 NDC045-282300- /O.CON.KBIS.SV.W.0004.000000T0000Z-060428T2300Z/ LAMOURE ND- 520 PM CDT FRI APR 28 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR SOUTHEASTERN LAMOURE COUNTY... AT 520 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SCATTERED LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM VERONA TO LA MOURE...OR AROUND 45 MILES SOUTHEAST OF JAMESTOWN...MOVING SOUTHEAST AT 5 MPH. THE SEVERE THUNDERSTORM THAT PRODUCED DIME TO NICKEL SIZED HAIL IN LA MOURE HAS MOVED EAST AND WEAKENED. SEVERE THUNDERSTORMS ARE STILL POSSIBLE NEAR... VERONA AROUND 530 PM CDT... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THESE STORMS. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4641 9804 4638 9829 4629 9841 4628 9804 $$ TWH
000 WWUS53 KBIS 282247 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 547 PM CDT FRI APR 28 2006 NDC045-282257- /O.CAN.KBIS.SV.W.0004.000000T0000Z-060428T2300Z/ LAMOURE ND- 547 PM CDT FRI APR 28 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAMOURE COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A SIGNIFICANT THREAT. LAT...LON 4641 9804 4638 9829 4629 9841 4628 9804 $$ TWH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 3:00 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Apr 28, 3:00 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 PM CDT FRI APR 28 2006 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT MAIN FORECAST CONCERNS/HIGHLIGHTS FOR THE SHORT TERM WILL BE CHANCE OF SHOWERS AND/OR THUNDERSTORMS THROUGH MONDAY. CURRENTLY NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS CWA...AS CAP HAS BROKEN. MOVEMENT OF THE ACTIVITY IS AROUND A SURFACE LOW SITUATED OVER FAR SOUTH CENTRAL NORTH DAKOTA. AGAIN TODAY THERE WILL BE A SMALL SEVERE WEATHER THREAT...MAINLY HAIL. WILL LEAN TOWARD A GFS SOLUTION...BUT ALL MODELS SIMILAR IN CURRENT SCENARIO. THE SLOW EVOLUTION OF...AND EVENTUAL RETROGRADING OF A CLOSED UPPER LOW WILL BE TUE MAIN CULPRIT. MODELS CONTINUE TO SLOW THINGS DOWN FROM PREVIOUS RUNS...THEREFORE THE GOING FORECAST IS LOOKING GOOD...ONLY CHANGES WERE TO ADD ANOTHER DAY OF PRECIPITATION CHANCES OVER THE CENTRAL AND EASTERN CWA. DID LOWER TEMPERATURES SOME MORE IN THE CENTRAL AND EASTERN CWA AS THE NORTHEAST FLOW WITH CLOUDY SKIES AND SCATTERED SHOWERS SHOULD KEEP TEMPERATURES DOWN. .LONG TERM...TUESDAY THROUGH SATURDAY THE MODELS CONTINUE TO MOVE A CLOSED UPPER LEVEL LOW ACROSS SOUTHERN CANADA TUESDAY AND WEDNESDAY ALTHOUGH WITH SIGNIFICANTLY DIFFERENT TRACKS. THE GFS IS LIKELY THE DRIER MODEL...KEEPING THE LOW WELL NORTH...WHILE THE ECWMF MOVES THE LOW ALONG AND JUST NORTH OF THE BORDER AND THE DGEX DROPS THE LOW INTO THE DAKOTAS. FOR NOW WILL GO WITH THE GFS...ALTHOUGH WILL EXTEND THE MENTION OF PRECIP INTO WEDNESDAY. THE MODELS CONTINUE TO DIFFER ON THE TREND THURSDAY AND FRIDAY. WILL GO WITH ECWMF FOR NOW AND WILL STAY WITH DRY FORECAST. TEMPS WILL CONTINUE ON THE LOW SIDE OF NORMAL...THROUGH THE PERIOD. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TWH/TSW
Hazardous weather outlook, Apr 28, 4:18 AM CDT, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 418 AM CDT FRI APR 28 2006 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-290930- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 418 AM CDT FRI APR 28 2006 /318 AM MDT FRI APR 28 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS WESTERN AND CENTRAL NORTH DAKOTA. SOME OF THE STRONGER OF THESE STORMS MAY CONTAIN SMALL HAIL AND BRIEF GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NH
In the hours before
Local storm report, Apr 28, 4:11 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
411 PM CDT FRI APR 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM TORNADO 9 SE MARION 46.52N 98.20W
04/28/2006 LAMOURE ND PUBLIC
ON GROUND UNTIL 345 PM THEN DISSIPATED.
&&
LLPLocal storm report, Apr 28, 4:11 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
411 PM CDT FRI APR 28 2006
CORRECTED TORNADO TIME FROM 0404 PM TO 0343 PM
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM TORNADO 9 SE MARION 46.52N 98.20W
04/28/2006 LAMOURE ND PUBLIC
ON GROUND UNTIL 345 PM THEN DISSIPATED.
&&
LLPLocal storm report, Apr 28, 4:14 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
414 PM CDT FRI APR 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM TORNADO 11 NE LA MOURE 46.47N 98.13W
04/28/2006 LAMOURE ND LAW ENFORCEMENT
LAMOURE COUNTY SHERIFF REPORTS TORNADO LIFTED AND DROPPED
BACK DOWN. CYCLING OF TORNADO UP AND DOWN CONTINUED AT
410 PM.
&&
LLPThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 4:02 PM CDT | Tornado Warning | BIS | LaMoure | 28 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.